Successful Rheumy visit (lupus is mild and Plaquenil is helping)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LAWCHICK
Regular Member


Date Joined Jul 2010
Total Posts : 468
   Posted 10/5/2011 9:31 AM (GMT -6)   
Hi everyone,
 

Just want to give an update as I made the post basically complaining about Plaquenil but now I am happy to report that the decision to go on Plaquenil was the right one.  My Rheumy says that there is already a decrease in my fatigue and inflammation. I’m still not 100 percent but I haven’t been on it long enough. He is certain now that I do have Lupus but he said that it is for now mild and hopefully it stays this way.

 

So anyone who is having issues with the drug when first starting it or anyone who is scared obviously it is different for everyone and you need to stay in close touch with your DR regarding side effects as some have more severe than others but this drug for me at least was worth the try.

 

How is everyone else doing on their medication?

Post Edited (LAWCHICK) : 10/5/2011 8:36:11 AM (GMT-6)


mrsbubulz
Regular Member


Date Joined Jun 2011
Total Posts : 53
   Posted 10/5/2011 4:39 PM (GMT -6)   
I am so happy to hear that the Plaquenil is helping you and that you had a good visit with your rheumy...

I am still on it...still no appetite and no improvement as of yet...but I still have my fingers crossed...keep us posted !

sickinterval
Regular Member


Date Joined Sep 2011
Total Posts : 33
   Posted 10/5/2011 8:15 PM (GMT -6)   
They say it can take months before you notice a difference. I notice it in a gradual kind of way. I am a little better everyday (almost everyday). I am however having a sun burn feeling on my arms and legs after taking it. I am on the generic so the next time I get it filled I will do the Plaquenil to see if changes that sun burn feeling. Still no appetite either so I take it at night so that I have some chance of wanting to eat the next day.

pluslouie
Regular Member


Date Joined Feb 2010
Total Posts : 55
   Posted 10/6/2011 8:23 PM (GMT -6)   
I'm so glad it's working for you! For me, it was a very gradual change and improvement. After a year or two, I went off it, and I flared right away. I guess I'd say I notice more of a difference going off it than starting it, but I'm glad to be taking it!

LAWCHICK
Regular Member


Date Joined Jul 2010
Total Posts : 468
   Posted 10/7/2011 1:15 PM (GMT -6)   
My Dr told me it is gradual also as I told him while my fatigue has gotten better and my lymph node inflmation has gotten better but my joint and muscle pain is still pretty much the same. I guess I will just wait and see however I am shocked at how much my fatigue has improved in such a short amount of time. 

PJ555
Regular Member


Date Joined Sep 2011
Total Posts : 79
   Posted 11/6/2011 4:36 AM (GMT -6)   
I just started mine last Tuesday so hopefully I will have success too! I was so hopeful for my visit with hin an dhe did start it. The fatigue is unbarable, my PCP has me on Adderrall but it is being switdhed to Nuvigil. I fall asleep sitting at traffic lights or I have to pull over driving home to shut my eyes and get like a power nap just to make it without running into someone plus the fogginess and disorientation is overwhelming too.

PJ555
Regular Member


Date Joined Sep 2011
Total Posts : 79
   Posted 11/9/2011 8:13 PM (GMT -6)   
I did want to mention I washed my hair today which has been quite traumatic for me lately as I have lost over half my hair since this entire ordeal has began. It is still coming out but it was not in ginormous clumps today! I did not have to cry in the shower today. I have been on Plaquenil for two weeks now. I would love it if the first side effect I saw was the hairloss stopped!!!! I am on something to help until the fatigue stops I find the whole Lupus thing a huge pain in the rump but I certainly do not want to go bald and I was approximately a month or so from it at the rate my hair was falling out. Today was a real shot in the arm for me, I didn't need a valium after my shower. Good luck everyone I know it is hard on all of us but I am glad we have each other and this forum.

paperbagprincesses
Regular Member


Date Joined Apr 2011
Total Posts : 94
   Posted 11/10/2011 3:20 AM (GMT -6)   
I'm glad to hear. It must be nice to have some good news! How long have you been on Plaquenil?

I've been on it 7 weeks and I feel no better, only worse. And it's made me extremely sensitive to the sun. I was in the sun for 10 minutes and developed a rash all over my legs and feet. Another time I was outside and it was quite sunny then I started feeling terrible, started throwing up, got a migraine and really dizzy. The next day (on both occasions) my joints and fatigue flared up badly the next day. So I've been told I have to stay out of the sun until my next appointment and they'll reconsider my medication then.

I hope you keep improving =]

LAWCHICK
Regular Member


Date Joined Jul 2010
Total Posts : 468
   Posted 11/10/2011 11:22 AM (GMT -6)   
Hi, I have been on it now since mid september. I noticed it does help with my fatigue and some of my inflmation has gone down such as my lymph nodes but I am still waiting for the joint pain and random shooting pains to get better. I heard it can take up 3 plus months to really start kicking in. I would stick with it for now unless you Dr. thinks otherwise. I had side effects for a couple weeks when I started to take it. Seven weeks seems abit long to be having such issues.

PJ555
Regular Member


Date Joined Sep 2011
Total Posts : 79
   Posted 11/11/2011 8:19 PM (GMT -6)   
I am just cranky more than anything. I am on Prednisone as well though and I never do well on that. I haven't noticed a lot of help with the fatigue but I am on Vyvanse for daytime sleepiness and the fogginess you should maybe ask your doc about it. I have almost gotten in to many accidents and fallen asleep driving while sitting in traffic and just get to foggy during the day so he put me on Adderall but there is such a shortage now that he put me on vyvanse and it really helps. Nuvigil is nice but it is almost impossible to get insurance to cover it. My joint pain is about the same but my swelling is still so bad if we could get that going better it might get better. I had such bad issues with the surgery going so badly and the malnutrition I have either heart or vascular issues now too so I have a cluster of issues going on right now. Ask your doc for something for the fatigue stop suffering with that. I hated that I felt like I was in a cloud all the time. It was horrible.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 11/11/2011 9:10 PM (GMT -6)   
Pj555, have you been tested for sleep apnea? They say it goes hand and hand with autoimmune problems, especially with thyroid issues.

The fog is the worse in my opinion. I forget things very quickly. I have to write down things that I need to remember. Sometimes I mess up and forget the word I want to say and say the wrong word that's similar. For example: the other morning I was talking to myself all the things I need to do before I left for work.
My conversation was like this "...put on shoes, brush teeth, get my coat and pocketbook, and then home..". :O
{{{{home!!!!!}}}}}
I know I work long hours four days a week, but it's not home!!!
*_* *o* :)))
Joy

PJ555
Regular Member


Date Joined Sep 2011
Total Posts : 79
   Posted 11/12/2011 11:37 PM (GMT -6)   
OMGoodness It is horrible to get so stuck trying to think of a word. I used to have a memory people envied but now I have to write everything down and I mean from here to the other room sometimes, I forget whole conversations, I cannot believe how my life has changed. I used to weigh 305lbs and I had sleep apnea then but I do not have it now evidentally. I don't know if you have been in on the other posts of mine or not but I had a surgery go super badly and I suffered severe complications, now I truly had been having several of these symptoms for years off and on but when I had this traumatic illness in June it set this whole thing all the way off and now here I am. I am finally gaining weight now though after the malnutrition just not really quickly and sometimes it is still just edema so my symptoms are a crap shoot right now. Someone asked what meds I am on so here goes

Peggy

Topomax,B12 inj (once a week) Lamectal, Synthroid,Vit D, Plaquenil,Prednisone,Vyvanse,Percocet(prn),Imitrex Nasal spray (prn)Lasix 80mg,Prenatal Vitamin (nope I am not pregnant LOL)
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 11:16 AM (GMT -6)
There are a total of 3,006,060 posts in 329,297 threads.
View Active Threads


Who's Online
This forum has 161822 registered members. Please welcome our newest member, zigzag4.
282 Guest(s), 18 Registered Member(s) are currently online.  Details
DBwithUC, logoslidat, Kent M., Octobergirl, PeterDisAbelard., mauricesr, netsavy006, Artist Mark, AZdiane, sandyfeet, physedgirl09, zigzag4, Serenity Now, Sherrine, songlady, InTheShop, WifeofPie, Fresh